MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 1 STANDARD 36MM 100BX

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 1 STANDARD 36MM 100BX
Model Number 35104
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the male external catheter was difficult to remove due to the adhesive being too strong.The patient stated that he had to "cut off the catheter".No patient injury reported.No medical intervention required.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the sample noted no obvious defects.The adhesive peel test was performed per.The samples were cut (0.6855", 0.7150") to the required width (0.70" +/- 0.05 ").The adhesive peel strength (0.6516 lbf, 0.8130 lbf) was found to be within specification (0.60-2.10lbf).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warmwater.Dry thoroughly.2) trim pubic hair if necessary.3) unroll self-adhering catheter over penis.4) gently squeeze the catheter to properly seal adhesive to the skin.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.5) connect to drainage device.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.".
 
Event or Problem Description

Brand Name
ROCHESTER MEC SPIRIT SHEATH STYLE 1 STANDARD 36MM 100BX
Common Device Name
MEC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7536429
Report Number1018233-2018-01802
Device Sequence Number1133999
Product Code NNX
UDI-Device Identifier00801741070907
UDI-Public(01)00801741070907
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/28/2022
Device Model Number35104
Device Catalogue Number35104
Device Lot NumberJUBZ0356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1